Ask an expert
Question

28 Jan 2003

Link between restless legs, fybromyalgia & insomnia?
Having tried every suggested remedy (Sinemet, Quinine, Ativan, Lioresal, Valium etc) for restless legs, I am desperate to find a treatment that works. I take the full spectrum of minerals (Mag, Pot, Iron, Zinc, Cal + 5HTP) and try not to eat late at night, avoid alcohol, caffeine and sugary foods, as well as dairy at night (please also discuss the fact that r/l may be a metabolic and not neurolical problem). I also suffer from fybromyalgia (controlled to an extend with exercise, rest etc), and believe there may be a link between the two conditions (not sure, but the legs seem to be worse when I am stressed and particulary when I eat above foods). The subsequent insomnia I can control with Stillnox or Immovane, and paracetamol for the legs, but these respectively affect my short-term memory and obviously my liver. Catch 22. What do I do? No drugs no sleep! First prize is going to sleep naturally with legs that behave. Will this ever be possible?
Answer 644 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Sleepless, it’s difficult to say what the problem is without being able to examine you first. It sounds like you have been to quite a few doctors already, so I don’t think that listing the basics is going to be of any help to you. To tell you the truth, I know of no publication that has mentioned a definite link between restless leg syndrome and fibromyalgia, but I can’t see why there can’t be one. The best would be to see a neurologist and have it sorted out. In the meantime you can try to change the Stilnox® for Imovane® and the Panado® for something like Brufen® and see what happens. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.